Alert archive / Alabama / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jan 22, 2006, 8:33 PM CST for Lauderdale County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 22, 2006, 8:33 PM CST (02:33 UTC)
- Expired
- Jan 22, 2006, 11:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 120 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 8:55 PM CST | FLASH FLOOD | Florence, AL | SIGNIFICANT STREET FLOODING IN THE CITY OF FLORENCE. |
| Jan 22, 8:55 PM CST | FLASH FLOOD | St. Florian, AL | COUNTY ROADS UNDER WATER AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 438 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 230236
FFWHUN
ALC077-230515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
833 PM CST SUN JAN 22 2006
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN NORTHWEST ALABAMA
* UNTIL 1115 PM CST
* AT 830 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF HEAVY RAIN AND THUNDERSTORMS MOVING INTO PORTIONS OF
LAUDERALE COUNTY. RADAR ESTIMATES INDICATE THAT AROUND AN INCH OF
RAIN HAS FALLEN ALONG THE TENNESSEE RIVER NEAR THE BORDER OF
COLBERT AND LAUDERALE COUNTIES...AND ADDITIONAL HEAVY
RAINFALL THIS EVENING WILL CAUSE FLASH FLOODING.
* SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
FLORENCE...KILLEN...LEXINGTON...ROGERSVILLE AND
UNDERWOOD-PETERSVILLE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3476 8781 3478 8769 3484 8749 3480 8722
3500 8721 3502 8804 3494 8813 3486 8794
3479 8789
$$
CBD2 follow-up statements
000
WGUS74 KHUN 230326
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
923 PM CST SUN JAN 22 2006
ALC077-230515-
LAUDERDALE AL-
923 PM CST SUN JAN 22 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CST FOR
LAUDERDALE COUNTY...
AT 923 PM CST...RADAR CONTINUED TO INDICATE CLUSTERS OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS LAUDERDALE COUNTY. ONE TO ONE AND A HALF
INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE EASTERN HALF OF
LAUDERDALE COUNTY..AND ADDITIONAL HEAVY RAINFALL IS LIKELY THROUGH
11 PM. EMERGENCY MANAGEMENT OFFICIALS REPORT FLOODING AND ROAD
CLOSURES IN ST. FLORIAN AND SIGNIFICANT STREET FLOODING IN FLORENCE.
IN ADDITION...THE SHOAL CREEK WILL CONTINUE TO RISE THIS EVENING AND
THROUGH THE OVERNIGHT HOURS. RESIDENTS ALONG THE RIVER SHOULD BE
ALERT FOR RAPIDLY RISING WATER AND SEEK HIGHER GROUND SHOULD FLOOD
WATERS THREATEN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3476 8781 3478 8769 3484 8749 3480 8722
3500 8721 3502 8804 3494 8813 3486 8794
3479 8789
$$
CBD000
WGUS74 KHUN 230434
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1029 PM CST SUN JAN 22 2006
ALC077-230515-
LAUDERDALE AL-
1029 PM CST SUN JAN 22 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CST FOR
LAUDERDALE COUNTY...
AT 1029 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STEADY RAINFALL ACROSS MUCH OF LAUDERDALE COUNTY. THE
SHOWERS AND THUNDERSTORMS THAT PRODUCED THE INITIAL FLASH FLOODING
HAVE LIFTED NORTHEAST OF THE WARNED AREA...BUT ADDITIONAL RAINFALL
WILL CONTINUE TO AGGRAVATE ONGOING FLOODING. RADAR ESTIMATES AND
SPOTTER REPORTS INDICATE THAT ONE TO TWO INCHES OF RAIN HAS ALREADY
FALLEN ACROSS LAUDERDALE COUNTY.
NUMEROUS ROADS REMAIN FLOODED AND IMPASSABLE THIS EVENING ACROSS
LAUDERDALE COUNTY. SPECIFICALLY...WIDESPREAD FLOODING HAS BEEN
REPORTED IN FLORENCE WHERE MANY ROADS HAVE BEEN BARRICADED.
IN ADDITION...THE SHOAL CREEK WILL CONTINUE TO RISE THIS EVENING AND
THROUGH THE OVERNIGHT HOURS. RESIDENTS ALONG THE RIVER SHOULD BE
ALERT FOR RAPIDLY RISING WATER AND SEEK HIGHER GROUND SHOULD FLOOD
WATERS THREATEN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. NEVER ATTEMPT TO DRIVE
AROUND BARRICADES OR DRIVE INTO WATERS OF UNKNOWN DEPTH.
LAT...LON 3476 8781 3478 8769 3484 8749 3480 8722
3500 8721 3502 8804 3494 8813 3486 8794
3479 8789
$$
CBDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 1:39 PM CST, 6 hours 54 minutes earlier.
Area forecast discussion, Jan 22, 1:39 PM CST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
139 PM CST SUN JAN 22 2006
.DISCUSSION...
AT THE SFC...LOW PRESSURE OVER SERN TX WITH INVERTED TROF THRU
LA/NRN MS AND INTO ERN KY. WARM FRONT OVER NRN AL. TEMPS ARE
RANGING FROM 55 TO 60 ACROSS CWA WITH DEWPOINTS IN THE MID/UPPER 50S.
RADAR SHOWS MOSTLY LIGHT SCT RAIN ACROSS CWA ATTM.
AT 8H...RUC SHOWS A WEAK CIRCULATION OVER ERN TX WITH 30 KT WIND
AHEAD OF LOW...INTO MS/AL. IR STLT SHOWS FAIRLY GOOD COLD TOPS
ASSOCIATED WITH THE 8H LOW. ALSO A LINE OF TSRA EXTENDING FROM
CENTRAL AR TO ERN TX.
WILL CONTINUE THE 100 POPS FOR TONIGHT AND KEEP FLOOD WATCH AS
IS. NEW HPC DATA STILL SHOWS BEST CHANCE OF HEAVY RAIN OVER NW AL
AND INTO SRN MID TN. THE QUESTION IS IF ANY TSRA WILL BE POSSIBLE
TONIGHT WHICH WILL INCREASE THE POTENTIAL FOR HEAVY RAIN. MODELS
SOUNDINGS DO SHOW THAT A FEW ELEVATED TSRA WILL BE POSSIBLE...BUT
NOT EXPECTING ANY WIDESPREAD TSRA ACTIVITY...ONLY ISOLATED.
SCT SHOWERS THAT ARE NOW OCCURRING OVER THE CWA WILL INCREASE IN
COVERAGE AND INTENSITY AS THE SFC/8H LOW APPROACHES THE AREA LATER
TONIGHT. ATTM LOOKS LIKE BEST CHANCE OF RAIN WILL BE FROM MIDNIGHT
UNTIL MONDAY MORNING. 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE JUST
ABOUT EVERYWHERE WITH A FEW LOCATIONS IN NW AL/SRN MID TN...REACHING
3 INCHES BY THE TIME THE PCPN ENDS MONDAY MORNING. RAIN SHOULD BE
HISTORY BY MONDAY AFTERNOON.
HIGH PRESSURE BUILDS IN FOR TUESDAY THRU THURSDAY WITH DRY WEATHER
AND HIGHS IN THE 50S WITH LOWS IN THE 30S.
FRIDAY THRU SUNDAY...ANOTHER S/W ON FRIDAY WILL BRING A CHANCE OF
RAIN. THEN SATURDAY/SUNDAY A SFC LOW/WARM FRONT KEEPS THE CHANCE
OF PCPN IN THE EXTENDED FCST.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 48 52 34 57 / 100 70 10 10
SHOALS 45 51 33 58 / 100 60 10 10
CULLMAN 49 52 34 59 / 100 70 10 10
FAYETTEVILLE 47 50 32 56 / 100 70 10 10
FORT PAYNE 47 50 32 56 / 100 80 10 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM MONDAY FOR THE FOLLOWING
ZONES: COLBERT...FRANKLIN AL...LAUDERDALE...AND LAWRENCE.
TN...FLOOD WATCH FROM 6 PM SUNDAY TO 6 AM MONDAY FOR THE FOLLOWING
ZONES: FRANKLIN TN...LINCOLN...AND MOORE.
&&
07Hazardous weather outlook, Jan 22, 1:00 PM CST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CST SUN JAN 22 2006 ALZ001>010-016-TNZ076-096-097-230330- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... OCCASIONAL LIGHT RAIN WILL PERSIST THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE RAINFALL WILL INCREASE IN AREAL COVERAGE AND INTENSITY BY LATER THIS EVENING ACROSS NORTHWEST ALABAMA AS A COLD FRONT APPROACHES THE AREA. THIS BAND OF HEAVIER RAINFALL WILL THEN SPREAD EASTWARD ACROSS THE REMAINDER OF THE TENNESSEE VALLEY OVERNIGHT. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH THIS SYSTEM...WITH THE HIGHEST AMOUNTS EXPECTED ACROSS NORTHWEST ALABAMA CLOSER TO THE TENNESSEE AND MISSISSIPPI STATE LINES. WITH SOIL STILL NEARLY SATURATED FROM RECENT RAINFALL...RUNOFF COULD POSE A FLOOD THREAT FOR CREEKS AND STREAMS AS WELL AS TRIBUTARIES OF THE TENNESSEE RIVER. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. RAIN WILL SLOWLY TAPER OFF DURING THE DAY ON MONDAY BEHIND THE COLD FRONT. ADDITIONAL SIGNIFICANT RAINFALL IS NOT EXPECTED. THE NEXT CHANCE OF RAIN IS EXPECTED FRIDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 10
In the hours before
Special weather statement, Jan 22, 7:32 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 732 PM CST SUN JAN 22 2006 ALZ003-230215- FRANKLIN- 732 PM CST SUN JAN 22 2006 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 815 PM CST... AT 732 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED BAY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RED BAY. HALLTOWN. PLEASANT SITE. DEMPSEY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. CBD
Special weather statement, Jan 22, 7:59 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 759 PM CST SUN JAN 22 2006 ALZ002-230245- COLBERT- 759 PM CST SUN JAN 22 2006 ...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 845 PM CST... AT 755 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF CHEROKEE...OR 15 MILES NORTHEAST OF RED BAY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. RAINFALL RATES OF UP TO ONE INCH PER HOUR ARE LIKELY WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ROCK CREEK. RED ROCK. RIVERTON. TUSCUMBIA. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. CBD
Special weather statement, Jan 22, 8:21 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 821 PM CST SUN JAN 22 2006 ALZ001-230300- LAUDERDALE- 821 PM CST SUN JAN 22 2006 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 900 PM CST... AT 820 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLORENCE...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...WIND GUSTS TO 45 MPH...AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FLORENCE. ST. FLORIAN. ZIP CITY. GREEN HILL. LEXINGTON. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. CBD
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 8:13 PM CST | Flash Flood Warning | HUN | Colbert, Franklin | 3 hr |
| Jan 22, 10:53 PM CST | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 6 hr |
Nearby
Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.